MAUDE Adverse Event Report: ARTHREX, INC. 1.8MM DRILL BIT, KNOTLESS HIP FIBERTAK

ARTHREX, INC. 1.8MM DRILL BIT, KNOTLESS HIP FIBERTAK
Model Number 1.8MM DRILL BIT, KNOTLESS HIP FIBERTAK
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/06/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event has not yet been determined as the device has not been returned for evaluation at this time.A follow-up report will be submitted, including a most likely cause if a root cause can not be determined.
 
Event or Problem Description
On 6/6/2023, it was reported by a sale representative via email that a hip 1.8mm drill broke in half.No further information has been reported.Additional information received on 6/6/2023: an ar-3600d-2h 1.8mm drill for hip fibertak broke during reaming inside the patient.This was discovered during a labral repair procedure on (b)(6) 2023.All the broken fragments were retrieved and a new ar-3600d-2h 1.8mm drill for hip fibertak was used to complete the case.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6.Based on the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause for the reported failure can be attributed to excessive user-applied mechanical forces.

Brand Name
1.8MM DRILL BIT, KNOTLESS HIP FIBERTAK
Common Device Name
DRILL BIT
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
emily shafer
8009337001
MDR Report Key17246525
Report Number1220246-2023-07015
Device Sequence Number5259654
Product Code HTW
UDI-Device Identifier00888867298019
UDI-Public00888867298019
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 12/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1.8MM DRILL BIT, KNOTLESS HIP FIBERTAK
Device Catalogue NumberAR-3600D-2H
Device Lot Number022315
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/06/2023
Supplement Date Received by Manufacturer11/12/2024
Initial Report FDA Received Date07/03/2023
Supplement Report FDA Received Date12/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/18/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown